MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 1.5X2; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPL CERE COIL 10 SYS 1.5X2; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015230
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being damaged, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization a 1.5x2 deltapl cere coil 10 sys (cpl10015230, s14634) could not be advanced nor retrieved by the physician.There was no patient injury reported.The complaint device was replaced to complete the procedure and the patient outcome was ¿good¿.The coil was being used as the last coil (5th).Adequate and continuous flush was maintained through the catheter.When the coil was removed from the patient, there was no damages on actual coil or other parts of the device.Only damage was to the sheath introducer.The same microcatheter was used to complete the procedure.Pictures were received.Based on the device analysis, the embolic coil was damaged.One non-sterile unit deltapl cere coil 10 sys 1.5x2 was received inside of a pouch.The hub was inspected, and no damages was noted on it.One section of the dpu was found uncovered, also was found several kinked.The introducer was inspected, and it was found zipped and in good conditions.The re-sheathing tool was inspected, and it was found in good conditions.The v-notch was inspected under microscope and no damages were noted on it.The distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.The embolic coil was inspected under microscope through the introducer and it was found damaged and separated from the unit.The functional analysis could not be performed due to the conditions of the received device (dpu-several kinked, embolic coil-damaged/separated).A manufacturing record evaluation was performed for the finished device s14634 number, and no non-conformances related to the reported complaint condition were identified.Based on picture provided, no anomalies were able to be observed on the visible section of dpu, hub, and resheathing tool.Device looks normal.The complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ was confirmed.Even though the functional analysis could not be performed the embolic coil could not move through the introducer due the conditions of the device and because of this, the complaint was confirmed.However, the dpu was found kinked, this can be contributed to an introducer impediment.The damage could be caused due to excessive force.The complaint reported by the customer ¿coil introducer - damaged¿ was not able to be confirmed, no damages were found on the introducer.The separated condition noted on the embolic coil was apparently caused by applying excessive force on the received device.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.The root cause of the events cannot be conclusively determined based on the minimal information available for review.However, coil damage is an indicative of the application of excessive force, possibly in an attempt to overcome resistance.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of coil damage.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization a 1.5x2 deltapl cere coil 10 sys (cpl10015230, s14634) could not be advanced nor retrieved by the physician.There was no patient injury reported.The complaint device was replaced to complete the procedure and the patient outcome was ¿good¿.The coil was being used as the last coil (5th).Adequate and continuous flush was maintained through the catheter.When the coil was removed from the patient, there was no damages on actual coil or other parts of the device.Only damage was to the sheath introducer.The same microcatheter was used to complete the procedure.Pictures were received.Based on the device analysis, the embolic coil was damaged.

Brand Name
DELTAPL CERE COIL 10 SYS 1.5X2
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9475532
Report Number3008114965-2019-01287
Device Sequence Number2790270
Product Code HCG
UDI-Device Identifier00878528008170
UDI-Public00878528008170
Combination Product (Y/N)N
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberCPL10015230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2019
Initial Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1